Key result
Administration of the oriental medicine Kamikihito caused drug-induced lung injury in an 89-year-old male, which was successfully treated with drug cessation and oral prednisolone.
Case Report (n=1)
No
This is the first reported case of drug-induced lung injury caused by the oriental medicine Kamikihito, highlighting the need for careful monitoring of respiratory symptoms when initiating this therapy.
Kamikihito may cause drug-induced lung injury in elderly patients; this single case is hypothesis-generating and leaves causality and incidence open.
showed an increase in the total cell number of lymphocytes. A drug lymphocyte stimulation test (DLST) for Kamikihito was also positive. Kamikihito-induced lung injury was most likely, and treatment with prednisolone (50 mg/day) was started. His respiratory symptoms and chest radiographic findings improved rapidly soon after initiating oral prednisolone. This is the first report of Kamikihito-induced lung injury.
No takes yet. Share an insight, caveat, or question.
Tahara et al. (2019) conducted a case report in Drug-induced lung injury (n=1). Kamikihito was evaluated. Administration of the oriental medicine Kamikihito caused drug-induced lung injury in an 89-year-old male, which was successfully treated with drug cessation and oral prednisolone.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: